Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On Paxil, have gained weight. Trying to taper off but feeling nauseous, anxiety and was put on Zoloft

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have been on PAXIL for many years and have gained weight, my doctor has decided to wean me off PAXIL, I am cutting pill in half to 5mg, and have done so for 5 days, I am having a lot of problems, nausea anxiety etc, He decided to put me on 15mg of Zoloft, Am I that sensitive, I have felt like crap, since cutting dosage in half extreme weakness as well is this normal
Posted Sun, 8 Sep 2013 in Mental Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Yes, you are experiencing withdrawal symptoms

Detailed Answer:
Hello sir and welcome.

I can understand how you feel sir, but I would request you to be strong-willed, and patient as you are experiencing withdrawal symptoms of paroxetine (paxil).

Once a doctor has decided to wean a patient of a particular psychiatric drug, it is only because the disadvantages of the medication over weigh the advantages. Weaning off a particular medication is a gradual process, which starts with lowering of dosage, and ends with complete discontinuation. Some patients may experience withdrawal symptoms during the dose lowering stage, whereas, others may experience the withdrawal symptoms much after the medication has been discontinued.

Mood changes, weakness, gastric symptoms (nausea, vomiting, etc.) are all common withdrawal symptoms sir. I wish you all the luck you need and am sure you will get through this and look back one day, and be glad you did this. Please write back to me for any further clarifications sir, I would be more than happy to help you.

God bless you and best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor